×

zbMATH — the first resource for mathematics

Rational Legendre pseudospectral approach for solving nonlinear differential equations of Lane-Emden type. (English) Zbl 1177.65100
Summary: The Lane-Emden equation is a nonlinear singular equation in astrophysics that corresponds to the polytropic models. In this paper, a pseudospectral technique is proposed to solve the Lane-Emden type equations on a semi-infinite domain. The method is based on rational Legendre functions and Gauss-Radau integration. The method reduces solving the nonlinear ordinary differential equation to solve a system of nonlinear algebraic equations. The comparison of the results with the other numerical methods shows the efficiency and accuracy of this method.

MSC:
65L05 Numerical methods for initial value problems
65L60 Finite element, Rayleigh-Ritz, Galerkin and collocation methods for ordinary differential equations
34A34 Nonlinear ordinary differential equations and systems, general theory
85A15 Galactic and stellar structure
PDF BibTeX XML Cite
Full Text: DOI
References:
[1] Funaro, D., Computational aspects of pseudospectral Laguerre approximations, Appl. numer. math., 6, 447-457, (1990) · Zbl 0708.65072
[2] Funaro, D.; Kavian, O., Approximation of some diffusion evolution equations in unbounded domains by Hermite function, Math. comput., 57, 597-619, (1990) · Zbl 0764.35007
[3] Guo, B.Y., Error estimation of Hermite spectral method for nonlinear partial differential equations, Math. comput., 68, 1067-1078, (1999) · Zbl 0918.65069
[4] Guo, B.Y.; Shen, J., Laguerre – galerkin method for nonlinear partial differential equations on a semi-infinite interval, Numer. math., 86, 635-654, (2000) · Zbl 0969.65094
[5] Maday, Y.; Pernaud-Thomas, B.; Vandeven, H., Reappraisal of Laguerre type spectral methods, La recherche aerospatiale, 6, 13-35, (1985) · Zbl 0604.42026
[6] Shen, J., Stable and efficient spectral methods in unbounded domains using Laguerre functions, SIAM J. numer. anal., 38, 1113-1133, (2000) · Zbl 0979.65105
[7] Siyyam, H.I., Laguerre tau methods for solving higher order ordinary differential equations, J. comput. anal. appl., 3, 173-182, (2001) · Zbl 1024.65049
[8] Guo, B.Y., Gegenbauer approximation and its applications to differential equations on the whole line, J. math. anal. appl., 226, 180-206, (1998) · Zbl 0913.41020
[9] Guo, B.Y., Jacobi spectral approximation and its applications to differential equations on the half line, J. comput. math., 18, 95-112, (2000) · Zbl 0948.65071
[10] Guo, B.Y., Jacobi approximations in certain Hilbert spaces and their applications to singular differential equations, J. math. anal. appl., 243, 373-408, (2000) · Zbl 0951.41006
[11] Boyd, J.P., Chebyshev and Fourier spectral methods, (2000), Dover New York
[12] Christov, C.I., A complete orthogonal system of functions in \(L^2(- \infty, \infty)\) space, SIAM J. appl. math., 42, 1337-1344, (1982) · Zbl 0562.33009
[13] Boyd, J.P., Spectral methods using rational basis functions on an infinite interval, J. comput. phys., 69, 112-142, (1987) · Zbl 0615.65090
[14] Boyd, J.P., Orthogonal rational functions on a semi-infinite interval, J. comput. phys., 70, 63-88, (1987) · Zbl 0614.42013
[15] Guo, B.Y.; Shen, J.; Wang, Z.Q., A rational approximation and its applications to differential equations on the half line, J. sci. comput., 15, 117-147, (2000) · Zbl 0984.65104
[16] Boyd, J.P.; Rangan, C.; Bucksbaum, P.H., Pseudospectral methods on a semi-infinite interval with application to the hydrogen atom: a comparison of the mapped Fourier-sine method with Laguerre series and rational Chebyshev expansions, J. comput. phys., 188, 56-74, (2003) · Zbl 1028.65086
[17] M. Dehghan, F. Fakhar-Izadi, Pseudospectral methods for Nagumo equation, Commun. Numer. Meth. Eng, (2009), in press,/doi:10.1002/cnm.1319. · Zbl 1218.65111
[18] Parand, K.; Razzaghi, M., Rational Chebyshev tau method for solving volterra’s population model, Appl. math. comput., 149, 893-900, (2004) · Zbl 1038.65149
[19] Parand, K.; Razzaghi, M., Rational Chebyshev tau method for solving higher-order ordinary differential equations, Int. J. comput. math., 81, 73-80, (2004) · Zbl 1047.65052
[20] Parand, K.; Razzaghi, M., Rational Legendre approximation for solving some physical problems on semi-infinite intervals, Phys. scr., 69, 353-357, (2004) · Zbl 1063.65146
[21] Dehghan, M.; Saadatmandi, A., A tau method for the one-dimensional parabolic inverse problem subject to temperature overspecification, Comput. math. appl., 52, 933-940, (2006) · Zbl 1125.65340
[22] Saadatmandi, A.; Dehghan, M., Numerical solution of the one-dimensional wave equation with an integral condition, Numer. meth. partial diff. eqn., 23, 282-292, (2007) · Zbl 1112.65097
[23] Saadatmandi, A.; Dehghan, M., Numerical solution of a mathematical model for capillary formation in tumor angiogenesis via the tau method, Commun. numer. meth. eng., 24, 1467-1474, (2008) · Zbl 1151.92017
[24] Chandrasekhar, S., Introduction to the study of stellar structure, (1967), Dover New York · Zbl 0079.23901
[25] Davis, H.T., Introduction to nonlinear differential and integral equations, (1962), Dover New York
[26] Richardson, O.U., The emission of electricity from hot bodies, (1921), Longman’s Green and Company London
[27] Bender, C.M.; Milton, K.A.; Pinsky, S.S.; Simmons, L.M., A new perturbative approach to nonlinear problems, J. math. phys., 30, 1447-1455, (1989) · Zbl 0684.34008
[28] Shawagfeh, N.T., Nonperturbative approximate solution for lane – emden equation, J. math. phys., 34, 4364-4369, (1993) · Zbl 0780.34007
[29] Dehghan, M.; Shakourifar, M.; Hamidi, A., The solution of linear and nonlinear systems of Volterra functional equations using Adomian-pade technique, Chaos solitons and fract., 39, 2509-2521, (2009) · Zbl 1197.65223
[30] Mandelzweig, V.B.; Tabakin, F., Quasilinearization approach to nonlinear problems in physics with application to nonlinear odes, Comput. phys. commun., 141, 268-281, (2001) · Zbl 0991.65065
[31] Wazwaz, A.M., A new algorithm for solving differential equations of lane – emden type, Appl. math. comput., 118, 287-310, (2001) · Zbl 1023.65067
[32] Dehghan, M.; Shakeri, F., The use of the decomposition procedure of Adomian for solving a delay differential equation arising in electrodynamics, Phys. scr., 78, 1-11, (2008) · Zbl 1159.78319
[33] Wazwaz, A.M., The modified decomposition method for analytic treatment of differential equations, Appl. math. comput., 173, 165-176, (2006) · Zbl 1089.65112
[34] Liao, S., A new analytic algorithm of lane – emden type equations, Appl. math. comput., 142, 1-16, (2003) · Zbl 1022.65078
[35] He, J.H., Variational approach to the lane – emden equation, Appl. math. comput., 143, 539-541, (2003) · Zbl 1022.65076
[36] Ramos, J.I., Linearization techniques for singular initial-value problems of ordinary differential equations, Appl. math. comput., 161, 525-542, (2005) · Zbl 1061.65061
[37] Ramos, J.I., Piecewise-adaptive decomposition methods, Chaos soliton fract., (2007) · Zbl 1198.65149
[38] Ramos, J.I., Series approach to the lane – emden equation and comparison with the homotopy perturbation method, Chaos soliton fract., 38, 400-408, (2008) · Zbl 1146.34300
[39] Yousefi, S.A., Legendre wavelets method for solving differential equations of lane – emden type, Appl. math. comput., 181, 1417-1422, (2006) · Zbl 1105.65080
[40] Chowdhury, M.S.H.; Hashim, I., Solutions of emden – fowler equations by homotopy-perturbation method, Nonlinear anal. real, (2007) · Zbl 1209.65106
[41] Dehghan, M.; Shakeri, F., Use of he’s homotpy perturbation method for solving a partial differential equation arising in modeling of flow in porous media, J. porous media, 11, 765-778, (2008)
[42] Aslanov, A., Determination of convergence intervals of the series solutions of emden – fowler equations using polytropes and isothermal spheres, Phys. lett. A, 372, 3555-3561, (2008) · Zbl 1220.35084
[43] Dehghan, M.; Shakeri, F., Approximate solution of a differential equation arising in astrophysics using the variational iteration method, New astron., 13, 53-59, (2008)
[44] Bataineh, A.S.; Noorani, M.S.M.; Hashim, I., Homotopy analysis method for singular IVPs of emden – fowler type, Commun. nonlinear sci. numer. simul., (2008) · Zbl 1221.65197
[45] Boyd, J.P., The optimization of convergence for Chebyshev polynomial methods in an unbounded domain, J. comput. phys., 45, 43-79, (1982) · Zbl 0488.65035
[46] Canuto, C.; Hussaini, M.Y.; Quarteroni, A.; Zang, T.A., Spectral methods in fluid dynamic, (1987), Springer-Verlag New York
[47] Gottlieb, D.; Hussaini, M.Y.; Orszag, S., Theory and applications of spectral methods in spectral methods for partial differential equations, ()
[48] Horedt, G.P., Polytropes applications in astrophysics and related fields, (2004), Kluwer Academic Publishers Dordrecht
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.